CSN Login
Members Online: 19

peripheral neuropathy

polly47
Posts: 8
Joined: Mar 2003

My husband is 14 months post stem cell transplant and suffers terribly from peripheral neuropathy in his feet. He has tried many medications, including Neurontin, but they do not seem to help. Is there anyone else out there who suffers from this side effect from chemotherapy? He becomes very fatigued from coping with the pain.

josuit
Posts: 6
Joined: Apr 2002

I had Hodgkins in 1988. I underwent 6 months of chemo and a month of radiation. About 4 months into the chemo, I started with peripheral neuropathy in my feet. I couldn't believe how much it hurt. My doctors stopped one of my meds in the chemo. Eventually the pain started to subside but it took a very long time. To this day I still have some numbing in areas on my feet but it doesn't hinder me from doing anything except wearing high heels. Tell your husband it will get considerably better but he will probably never wear heels again either! Best of luck to both of you. Its a tough road to go but thank God we have one of the curable ones!

tomalexander
Posts: 16
Joined: Mar 2003

My chemo was Cisplatin and 5FU. Have peripheral neuropathy in both feet. It has never really hurt, but is very bothersome. There is a numb feeling, but can wiggle all toes and can do all ny usual tasks. Chemo dr said it may get better and may not. Have learned to live with it, but would be very thankful if it stopped.
My treatments stopped in June, 2002 and it has not improved yet. But the results of two recent pet scand showno trace of cancer anywhere in my body, so guess what? I am praising God for letting me survive this little setback, and Im just very very thankful for my second chance.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network